MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH

THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH
Model Number 545-513
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Great Vessel Perforation (2152); Iatrogenic Source (2498)
Date of Event 03/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's date of birth unavailable.Patient's sex unavailable.Patient's weight unavailable.Device lot number, expiration date unavailable.Device manufacture date unavailable because lot number unavailable.Additional patient, device and procedure detail has been requested but is unavailable.
 
Event or Problem Description
Summary of the translation from spanish to english: a lead extraction procedure commenced to remove a right ventricular (rv) lead, indication for removal unknown.Also unknown was if there were any additional leads targeted for removal.The lead was prepped using a spectranetics lead locking device (lld) to act as a traction platform.The physician chose to use a spectranetics 13f tightrail rotating dilator sheath to attempt extraction of the rv lead.Progress was made through the subclavian region, and when reaching the lead's proximal coil at the height of the superior vena cava (svc), they experienced difficulty with adhesions.At this time, the patient's blood pressure suddenly dropped.Rescue efforts began immediately, including use of a rescue device.Cardiac arrest occurred; chest compressions began.The time of cardiac arrest was approximately 10 minutes.A sternotomy was performed and an extensive svc perforation was discovered.External perfusion was applied, along with administering red blood cells, plasma and fluids to the patient.The svc perforation was successfully repaired, and the patient was stabilized after four hours of surgery.There was question regarding the neurological impact to the patient because of 10 minutes in cardiac arrest; however, the physician reported the patient is well, woke up, with no brain damage.There was no alleged malfunction of any spectranetics device used in the procedure.

Brand Name
SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
TIGHTRAIL
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key9946534
Report Number1721279-2020-00094
Device Sequence Number19393309
Product Code DRE
UDI-Device Identifier00813132020897
UDI-Public00813132020897
Combination Product (Y/N)Y
Initial Reporter CountrySP
PMA/510(K) Number
K150360
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/24/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number545-513
Device Catalogue Number545-513
Device Lot NumberUNAVAILABLE
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2020
Initial Report FDA Received Date04/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age33 YR
Date Report Sent to FDA01/01/2005